Saying goodbye to the pill and hello to regular periods.

Updated: May 31, 2018



I've always struggled with my skin, and at 16 years old, it was the main reason I decided to start using the contraceptive pill. I have no regrets, my cystic acne cleared up, and I finally had some confidence.


Fast forward 17 years later, I decided to take the leap and say goodbye to the pill. One of the main reasons for doing so was not to get pregnant - very much no. I wanted my body to normalize, being on the pill for that long, cannot be good for the body. Also, (without being diagnosed), I felt depressed, and had a lack of energy - something had to change.


So why did it take me so long? To be frank, I'm vain, and I didn't want my cystic acne to return while my skin has been clear for so long; I still have scars on my chin.


After doing a little research I found that the side effects of coming off the pill are different for everyone, just because you had acne, doesn't necessarily mean it will return. Other positives include higher libido, oilier skin (for someone who has dry skin, this is a good thing) and lighter periods.


So I did it, and now four months later I have noticed some differences. My spirits have been higher. I do feel as though the negative feelings I was having have reduced and my moods a lighter and happier. Also, my periods are much, much lighter and do not last as long.


That's where it ends. My cystic acne has returned, and not only that; I now have bacne (..yay!). I guess when the oil returns to the skin, conditions such as chest and back acne can arise. I am getting it under control, and it has started to reduce, but it is quite frustrating.


I have read that it can take up to a year for things to level out, so there is a possibility my acne may subside. I am thinking about having my hormones tested, which may give me a better indication of what's going on inside.

18 views